MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DUAL LUMEN URETERAL CATHETER; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION DUAL LUMEN URETERAL CATHETER; CATHETER, UROLOGICAL
Model Number M0064051000
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter break.
 
Event or Problem Description
It was reported to boston scientific corporation that a dual lumen ureteral catheter was about to be used in the right ureter during a retrograde intrarenal surgery (rirs) procedure performed on (b)(6) 2023.During preparation, the end of the ureteral catheter was separated.The procedure was completed with another dual lumen ureteral catheter.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of catheter break.Block h10: investigation results: the returned dual lumen ureteral catheter was analyzed, and a media analysis noted that the injection lumen (yellow) and guidewire lumen (green) were detached from the catheter and evidence was found after the analysis was performed.With all the available information, boston scientific could not conclude the reported break, but evidence was found that the lumen detached/separated.The most probable root cause traced to device design has been assigned to this investigation.

Brand Name
DUAL LUMEN URETERAL CATHETER
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18305680
Report Number2124215-2023-68391
Device Sequence Number6783653
Product Code KOD
UDI-Device Identifier08714729012689
UDI-Public08714729012689
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K860337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0064051000
Device Catalogue Number405-100
Device Lot Number0031571642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale